Thunderstorm Wind, Pottawatomie
- When
- August 16, 12:45 PM CST
- Where
- Pottawatomie County, Pink
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.267, -97.117
12 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 9:05 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1005 AM CDT WED AUG 16 2006 .UPDATE... MADE ONLY MINOR CHANGES TO TODAYS FORECAST. WITH PROXIMITY OF MOISTURE PLUME AS WELL AS BOTH A RESIDUAL SFC FRONT AND MINOR MID LEVEL DISTURBANCES MOVING THROUGH HIGH PLAINS TOWARD CENTRAL PLAIN STATES TODAY. PRECIP CHANCES STILL APPEAR VIABLE ACROSS NW TWO-THIRDS OF AREA THIS AFTN. UNFORTUNATELY SE MAY GET LEFT OUT AGAIN. OTHERWISE INCREASED CLOUD COVER ACROSS MUCH OF AREA TODAY AND EVEN WITH THIS... WENT AHEAD AND RAISED TEMPS A LITTLE ACROSS NORTH CENTRAL. UPDATES OUT SHORTLY. 30 ----------------------------------------------------------- 446 AM CDT WED AUG 16 2006 .DISCUSSION...MAIN CHANGE THIS MORNING WAS TO INCREASE RAIN CHANCES THIS AFTERNOON INTO THE EVENING. MID LEVELS HAVE DRIED SOMEWHAT...AND LIFT WILL BE WEAKER THAN THE PAST TWO DAYS...SO PRECIP WILL NOT BE AS WIDESPREAD AS IT HAS BEEN. THERE WILL STILL BE A GOOD CHANCE FOR RAIN...HOWEVER...ESPECIALLY OVER NORTHERN OKLAHOMA. EARLY THIS MORNING...A DIFFUSE STATIONARY FRONT SNAKED ITS WAY FROM HOLDENVILLE TO DUNCAN TO HOLLIS. THE FRONT WILL LIFT TO NEAR AND NORTH OF INTERSTATE 40 BY THE TIME OF PEAK HEATING WHEN THUNDERSTORMS ARE MOST LIKELY TO FORM. WEAK CONVERGENCE ALONG THE BOUNDARY AND EVAPOTRANSPIRATION FROM RECENT RAINS SHOULD BE ENOUGH TO GENERATE NEW STORMS. WEAK LOW PRESSURE IN CENTRAL OKLAHOMA MAY LEAD TO A LITTLE HIGHER COVERAGE OF STORMS...AND WITH MOVEMENT TO THE NORTHEAST...HAVE PLACED THE HIGHEST POPS FROM STILLWATER TO PONCA CITY. MEANWHILE...A CYCLONIC SHEAR AXIS APPEARS TO BE A PERMANENT FEATURE OVER WEST TEXAS INTO THE PANHANDLES. WITH SUBTROPICAL MOISTURE IN PLACE OVER THAN REGION...AND ENHANCED MID LEVEL WINDS AHEAD OF THE SHEAR AXIS...MORE STORMS SHOULD MOVE INTO FAR WESTERN OKLAHOMA THIS EVENING. SUFFICIENT MID LEVEL MOISTURE EXISTS FOR A FEW STORMS TO POP UP CLOSER TO INTERSTATE 44 FROM LAWTON TO WICHITA FALLS AS WELL. SOUTH CENTRAL AND SOUTHEAST OKLAHOMA CONTINUE UNDER THE INFLUENCE OF DRIER AIR AND HIGH PRESSURE CENTERED OVER EAST TEXAS...AND THESE AREAS STAND THE LOWEST CHANCE FOR RAIN. THEY WILL ALSO BE THE HOTTEST THIS AFTERNOON...WITH THE LEAST CLOUD COVER. THE HIGH PRESSURE SYSTEM WILL BUILD NORTHWARD ON THURSDAY...AND THE FRONTAL BOUNDARY WILL LIFT OUT OF THE AREA. TEMPERATURES WILL CONTINUE TO WARM...BUT PERSISTENT FLOW OVER THE PANHANDLES WILL MAINTAIN A CHANCE FOR STORMS IN FAR WESTERN OKLAHOMA AND PERHAPS WESTERN NORTH TEXAS THROUGH THURSDAY NIGHT. BETTER AGREEMENT IN THE EXTENDED TONIGHT...WITH ALL THE 00Z MODELS ADVERTISING THE NEXT FRONT TO ARRIVE IN NORTHERN OKLAHOMA SATURDAY MORNING. THIS FRONT DOES NOT HAVE QUITE THE PUSH BEHIND IT THAT THE LAST ONE DID...AS THE UPPER LEVEL SUPPORT ENTERS A CONFLUENT FLOW PATTERN OVER THE GREAT LAKES...AND WEAKENS. DRIER AIR OVER MUCH OF OKLAHOMA AND THE EAST HALF OF TEXAS MAY TEND TO SCATTER THE PRECIP ALONG THE FRONT...BUT THERE SHOULD BE AT LEAST A SMALL CHANCE FOR RAIN AND SLIGHTLY COOLER WEATHER OVER THE WEEKEND. LATEST GUIDANCE SUGGESTS THE FRONT COULD LINGER FOR SEVERAL DAYS...WHILE THE MAIN BELT OF WESTERLIES REMAINS TO OUR NORTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 98 72 101 75 / 30 20 10 10 HOBART OK 97 71 100 74 / 30 30 10 10 WICHITA FALLS TX 100 75 104 75 / 20 10 10 10 GAGE OK 90 70 93 69 / 40 30 20 30 PONCA CITY OK 94 73 100 76 / 50 30 10 10 DURANT OK 103 76 104 77 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && BURKE/02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED AUG 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED AUG 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
DISCUSSION...
A WEAK WARM FRONT ACROSS SOUTHERN OKLAHOMA LATE THIS MORNING IS
EXPECTED TO LIFT NORTHWARD THIS AFTERNOON AND EVENING. MEANWHILE...A
BROAD UPPER LEVEL TROUGH FROM WESTERN KANSAS INTO NEW MEXICO WILL
CONTINUE TO DRIFT SLOWLY NORTHEASTWARD. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR THE FRONTAL BOUNDARY AS IT LIFTS TOWARD
CENTRAL OKLAHOMA THIS AFTERNOON. WITH HOT TEMPERATURES AND MODERATE
INSTABILITY...A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS OF AROUND
60 MPH ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. THE
THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WHICH DEVELOP OVER THE TEXAS AND OKLAHOMA PANHANDLES
THURSDAY MAY REACH FAR WESTERN SECTIONS OF OKLAHOMA AND WESTERN
NORTH TEXAS BEFORE DISSIPATING. OTHERWISE...DRY WEATHER IS EXPECTED
THROUGH FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THUNDERSTORM
CHANCES RETURN FRIDAY NIGHT THROUGH SUNDAY...MAINLY OVER CENTRAL AND
NORTHERN OKLAHOMA AS A WEAK COLD FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 121 PM CDT WED AUG 16 2006 OKZ029-161845- CLEVELAND OK- 121 PM CDT WED AUG 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF ETOWAH AT 121 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITY OF NORMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 128 PM CDT WED AUG 16 2006 TXZ088-089-161845- ARCHER TX-BAYLOR TX- 128 PM CDT WED AUG 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER WESTOVER AT 128 PM CDT... MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 137 PM CDT WED AUG 16 2006 OKZ029-030-161900- POTTAWATOMIE OK-CLEVELAND OK- 137 PM CDT WED AUG 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND POTTAWATOMIE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PINK TO 5 MILES SOUTH OF ETOWAH AT 137 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLEVELAND AND POTTAWATOMIE COUNTIES...INCLUDING THE CITY OF NORMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The national radar mosaic for the moment the first event began.
12 thunderstorm wind. Local standard time, as filed.
Tree limbs, 14 inches in diameter, were downed.
Trees were blown down on Highway 102 and Memorial Road.
Trees were downed on Highway 66.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530207, 5530208, 5530209, 5530210, 5530211, 5530212, 5530213, 5530214, 5530215, 5530216, 5530217, 5530266.